Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 42, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 11, 2008, 6:42 AM CDT for Caldwell Parish, Ouachita Parish, Louisiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2008, 6:42 AM CDT (11:42 UTC)
- Expired
- Aug 11, 2008, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caldwell Parish, LA, Ouachita Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 6:52 AM CDT | FLASH FLOOD | Monroe, LA | SHERIFFS OFFICE REPORTS NUMEROUS ROADWAYS FLOODED. |
| Aug 11, 8:15 AM CDT | FLASH FLOOD | 3 Wnw Brownsville-Bawco, LA | A DRIVER DROVE THROUGH FLOODWATERS ON NEW NATCHITOCHES ROAD BETWEEN ESTATES ROAD AND VANCIL ROAD. THE VEHICLE WAS SUBMERGED...BUT THE DRIVER WAS ABLE TO ESCAPE SAFELY. TIME ESTIMATED BASED ON NEWS ARTICLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1942 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 111142
FFWSHV
LAC021-073-111445-
/O.NEW.KSHV.FF.W.0042.080811T1142Z-080811T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 AM CDT MON AUG 11 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
CENTRAL OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...MONROE...CLAIBORNE...
BROWNSVILLE-BAWCOMVILLE...
* UNTIL 945 AM CDT
* AT 630 AM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED PARISH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3239 9199 3231 9201 3229 9202 3229 9200
3225 9198 3225 9220 3250 9237 3261 9210
3243 9196
$$1 follow-up statement
000
WGUS74 KSHV 111213
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
713 AM CDT MON AUG 11 2008
LAC021-073-111445-
/O.CON.KSHV.FF.W.0042.000000T0000Z-080811T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUACHITA LA-CALDWELL LA-
713 AM CDT MON AUG 11 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR NORTH
CENTRAL CALDWELL AND OUACHITA PARISHES...
AT 652 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS
ROADWAYS FLOODED THROUGHOUT OUACHITA PARISH. A LOCAL WEATHER
OBSERVER REPORTED OVER 6 INCHES OF RAINFALL IN THE PAST 7 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
MONROE...RICHWOOD...MONROE...CLAIBORNE AND BROWNSVILLE-BAWCOMVILLE
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3239 9199 3231 9201 3229 9202 3229 9200
3225 9198 3225 9220 3250 9237 3261 9210
3243 9196
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:55 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 11, 2:55 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 255 AM CDT MON AUG 11 2008 .DISCUSSION... WATER VAPOR IMAGERY SHOWS ELONGATED UPPER RIDGE CENTERED OVER BAJA/SONORA...ALLOWING FOR NW FLOW ALOFT FM THE TEXAS PANHANDLE THRU THE FOUR-STATE AREA. A LARGE...DECAYING MCS WAS NOTED OVER KLBB AND VICINITY...WHILE CLOSER TO HOME...ANOTHER WAS DEVELOPING OVER SE OK TO BRING IN THE NEXT SHOT OF RAIN. 24-HR MPE ESTIMATES NOTE THAT THE BULK OF HEAVIEST PRECIP FELL JUST NE OF THE CWA IN AR...ALSO REFLECTED IN THE LATEST FFG. THUS...WE/LL AGAIN HOLD OFF ON ISSUING A FLASH FLOOD WATCH FOR NOW. REPEATED MCS DEVELOPMENT HAS MADE THE GFS SOMEWHAT NOISY...BUT LATEST RUN HINTS AT A SECOND ONE DEVELOPING AGAIN TONIGHT AND FOLLOWING THE FIRST...SO DAY SHIFT WILL NEED TO RE-ASSESS THE POTENTIAL FOR A WATCH THEN. STILL...00Z KSHV RAOB SHOWED AMS WELL ON ITS WAY TO SATURATION...AND FCST SOUNDINGS SHOW PWATS MAXING OUT AT AROUND 2.7IN IN NW LA LATE TONIGHT...SO WE/LL CONTINUE MENTIONING HEAVY RAINFALL IN THE GRIDS THRU TUESDAY MORNING WHEN SECOND PROGGED MCS EXITS. OTHERWISE...WEDNESDAY STILL LOOKS DRY...SAME FOR MAYBE SOME LINGERING ACTIVITY TO THE SOUTH ON RESIDUAL BOUNDARIES. THURSDAY...LARGE TROUGH BEGINS DIGGING INTO THE SOUTHERN PLAINS...W/SUBTLE SHORTWAVES PRECEDING IT...AND PUSHES A FRONT THRU THE AREA LATE FRIDAY/EARLY SATURDAY. FCST SOUNDINGS/SHEAR PROGS ALONG THE FRONT SUGGEST FRIDAY NIGHT COULD SEE A FEW SEVERE STORMS...BUT THAT CAN BE FURTHER ASSESSED AS THE WEEK PROGRESSES. OTHERWISE...TEMPS WILL BE TRICKY AGAIN TODAY...BUT THE LOWER SIDE OF GUIDANCE LOOKS REASONABLE THRU WEDNESDAY...W/MAYBE A BRIEF WARMUP THURSDAY BEFORE INCOMING TROUGH/FRONT TAKES TEMPS BACK BELOW NORMAL FOR FRIDAY AND THE WEEKEND. && .AVIATION... NW FLOW ALOFT ALLOWING CONVECTIVE SYSTEMS TO ROLL INTO AREA. SFC FRONTAL BOUNDARY OVER AREA NEAR I 20. S WINDS S OF FRONT...E WINDS N OF FRONT. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH 12/06Z. EXPECT MVFR CONDITIONS WITH MORNING PRECIP...PROBABLY VFR DURING MIDDAY THROUGH EVENING PRECIP. ALSO THIS MORNING WILL SEE PATCHY IFR CIGS. PRECIP AREA ATTM MAINLY N OF A LINE FROM CLARKSVILLE TX TO SHV TO AEX. THIS PRECIP AREA WILL GRADUALLY PUSH SOUTHWARD THROUGH THE DAY. /17/ && .PRELIMINARY POINT TEMPS/POPS... SHV 83 73 86 71 90 / 100 60 80 0 10 MLU 80 71 82 69 91 / 100 60 90 30 10 DEQ 80 70 88 65 90 / 100 60 40 0 0 TXK 80 71 87 69 90 / 100 70 60 0 0 ELD 78 70 84 65 87 / 100 80 70 0 0 TYR 87 75 88 71 89 / 60 60 50 0 0 GGG 87 74 86 69 88 / 70 60 60 0 0 LFK 92 75 88 73 89 / 60 60 70 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/44
Hazardous weather outlook, Aug 11, 6:00 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT MON AUG 11 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST AND DEEP EAST TEXAS...AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL BE LIKELY TODAY AND TONIGHT. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT LIGHTNING. SOME LOCATIONS IN SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTH CENTRAL LOUISIANA COULD RECIEVE 3 TO 4 INCHES OF RAINFALL BY TUESDAY MORNING...WILL ISOLATED AMOUNTS OF 5 INCHES. HEAVY RAINFALL MAY AT TIMES LEAD TO PONDING ON ROADWAYS. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE TO THE SOUTHEAST THROUGH THE SOUTHERN PLAINS TUESDAY. AS A RESULT... THUNDERSTORMS WILL REMAIN LIKELY AT TIMES TUESDAY...BEFORE TAPERING OFF TUESDAY EVENING. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. BY TUESDAY...SOILS MAY BE SATURATED ENOUGH TO RESULT IN A FLASH FLOOD THREAT FROM ANY ADDITIONAL RAINFALL...ESPECIALLY IN SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTH CENTRAL LOUISIANA. HEAVY RAINFALL MAY LEAD TO PONDING ON ROADWAYS AT TIMES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. 44
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:49 AM CDT | Flash Flood Warning | SHV | Caldwell, Ouachita | 3 hr |
| Aug 11, 7:16 AM CDT | Flash Flood Warning | SHV | Claiborne | 3 hr |
| Aug 11, 7:36 AM CDT | Flash Flood Warning | SHV | Claiborne, Lincoln, Ouachita, Union | 3 hr |
| Aug 11, 9:44 AM CDT | Flash Flood Warning | SHV | Ouachita | 3 hr |
| Aug 11, 10:00 AM CDT | Flash Flood Watch | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 10 more | 29 hr |
| Aug 11, 1:56 PM CDT | Special Weather Statement | SHV | Webster | 64 min |
| Aug 11, 2:31 PM CDT | Special Weather Statement | SHV | Claiborne | 59 min |
| Aug 11, 3:16 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Webster | 59 min |
| Aug 11, 4:03 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 57 min |
| Aug 11, 5:00 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 60 min |
| Aug 11, 5:52 PM CDT | Special Weather Statement | SHV | Winn | 53 min |
| Aug 11, 6:43 PM CDT | Special Weather Statement | SHV | LaSalle | 62 min |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.